We report the case of a mentally retarded 30 y.o. patient with partial trisomy of chromosome 9, affected by epilepsy. Following treatment with antiepileptic drugs (AEDs), the patient developed several rare complications: after beginning therapy with phenytoin, the patient developed pseudolymphoma; after monotherapy with carbamazepine (CBZ), the patient thereafter developed myoclonic jerks of upper and lower limbs upon awakening; after one year of treatment with valproate (VPA) the patient developed clinical and immuno-haematological signs of SLE. Gradual withdrawal of AED, obtained clinical remission. The possibility that the chromosomal abnormality of the patient was responsible for the three rare complications observed during AED therapy is considered.

Clinical case report: multiple idiosyncratic adverse effects of antiepileptic drugs in trisomy 9p

GIGLI, Gian Luigi;
1996

Abstract

We report the case of a mentally retarded 30 y.o. patient with partial trisomy of chromosome 9, affected by epilepsy. Following treatment with antiepileptic drugs (AEDs), the patient developed several rare complications: after beginning therapy with phenytoin, the patient developed pseudolymphoma; after monotherapy with carbamazepine (CBZ), the patient thereafter developed myoclonic jerks of upper and lower limbs upon awakening; after one year of treatment with valproate (VPA) the patient developed clinical and immuno-haematological signs of SLE. Gradual withdrawal of AED, obtained clinical remission. The possibility that the chromosomal abnormality of the patient was responsible for the three rare complications observed during AED therapy is considered.
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11390/680248
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 5
  • ???jsp.display-item.citation.isi??? 4
social impact